MAUDE Adverse Event Report: OSCOR INC. DIREX STEERABLE SHEATH; INTRODUCER, CATHETER

OSCOR INC. DIREX STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number M004DS50S0
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was used in treatment.One 12f direx steerable introducer sheath was returned from the customer without the dilator.Blood was found on and inside the sheath.Upon evaluation of the returned product, it was found the hemostatic valve was torn.No leakage was found from the valve when manually leak tested at the site where the sideport tubing and stopcock attaches to the hub.The introducer was then tested using the iso 11070 liquid leakage test method.The device was connected at the distal tip and pressurized to 38kpa and then examined for liquid leakage.The device passed this part of the leak test.The leak tester was then increased to pressurize the device up to 300kpa, but started leaking from the hemostatic valve once it reached approximately 87kpa.Multiple attempts were made to obtain clarification of the event from the customer.As of today, no information is available.Device history records were reviewed to confirm the device passed all applicable in-process and final inspections.Per qa procedure destino steerable guiding sheath in-process and final inspection: perform leak test according to procedure based on available leak tester.The leak test is performed by manufacturing personnel and is observed by quality assurance personnel.The sample size for the leak test is 100% by manufacturing and a sampling plan by qa as per ansi z1.4 aql 0.65, general level l, normal.Per instructions for use (ifu): any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported patient was unharmed and procedure was completed.The faulty device was back.During the device analysis it was found the hemostatic valve was torn and leaking.No additional information is available.

Brand Name
DIREX STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key12421556
Report Number1035166-2021-00095
Device Sequence Number19991988
Product Code DYB
UDI-Device Identifier08714729858997
UDI-Public08714729858997
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model NumberM004DS50S0
Device Catalogue NumberM004DS50S0
Device Lot NumberC8-17848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1